Aa
A
A
Close
Avatar universal
Tamoxifin and weight gain
I finish 33 days of radiation tomorrow,yeah, but have to start taking Tomoxifin. I am worried about gaining a lot of weight and all the other side effects they mention. Is the weight gain that drastic? How about the hot flashes? I'm 46 yrs old and PMS is not fun for me.
Discussion is closed
Cancel
10 Answers
Page 1 of 1
Avatar universal
Hi,

I was exactly in your shoes four years ago.  I had just finished my radiation treatment, was 45 soon to be 46 and was put on tamoxifen.  I was pre-menopausal and the tamoxifen wrecked havoc with my periods.  I also gained weight.

I have to work really hard not to gain weight now.  I eat healthy, walk every day for 45 minutes and at least three days a week I do other exercises too.

It's really hard to say though if it is just the tamoxifen, as we get older it's harder to lose weight, and after taking tamoxifen I also started having trouble with my thyroid, which can also effect weight gain.

Anyway I have another year and a half and I can't wait to stop taking it to see if the weight does come off.
Discussion is closed
Cancel
Comment
Avatar universal
I finished my radiation at the age of 42. I started to take Tamoxifen, but didn't have any side effects. I am still getting my period monthly. I am 45 today.
Discussion is closed
Cancel
Comment
127512 tn?1193745816
I have been taking tamoxifen for about 3 months now. I have some bone pain which I can live with and mild headaches. I read about all those side effects also and was scared to take the medicine. But I had to. So far I am doing well on it. No weight gain. Everyones experience with this med is different. Like someone told me if symptons get to bad you can always stop taking the medicine. I wish you well.
Discussion is closed
Cancel
Comment
Avatar universal
Are you still on tamoxifen?
Discussion is closed
Cancel
Comment
Avatar universal
Yes, I am still taking tamoxifen, 2x a day. I will continue taking it until July 2009. I haven't had any problems. ( knock on wood). I started to read all the possible side effects, and then stopped. I didn't want to freak out.
Discussion is closed
Cancel
Comment
Avatar universal
Thanks for your input. I appreciate the support.
Discussion is closed
Cancel
Comment
Avatar universal
Hi
I am 36 and i had a total mastectomy last summer.
I had 8 phase of chemo and 24 course of radiation.
Now i have a problem in my legs,I can't walk normaly.
I have 2 times bone scan and those were normal.
But now i have many trouble i can't walk and i think i have no legs to stand on it.
Doctor has said this is a post radiation syndrome?
Is every body lead me?
Thanks.
Discussion is closed
Cancel
Comment
Avatar universal
Im 39 and just stopped taking tamoxifen  I have gained over 40lbs and never really felt like myself for the entire treatment hope to soon feel good
Discussion is closed
Cancel
Comment
Avatar universal
I am 41 now and started Tamoxifen last Nov after IDC, Stage 1, Grade 3.  Touch wood, but so far I have had no noticeable side effect.  Maybe a little and a I do mean a little weight gain, but that could be because I have developed a very sweet tooth of late and a little more fluid retention which I would have been suspectible to before the Tamoxifen.

All in all, I cannot complain.
Discussion is closed
Cancel
Comment
Avatar universal
anyone taking Evista?  My Dr.wants me to take Evista instead of
Tamoxifin?  Your thoughts are most appreciated.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Breast Cancer Community Resources
Top Breast Cancer Answerers
25201 tn?1255584436
Blank
japdip
587083 tn?1327123862
Blank
zouzi
739091 tn?1300669627
Blank
SueYoung55
State of Confusion